Remarks on thin airfoil theory

Bera, Rajendra K (1977) Remarks on thin airfoil theory. Journal of Aircraft, 14 (5). pp. 508-509. ISSN 0021-8669

Full text available as:
[img] PDF
Restricted to CSIR-NAL Registered users only

Download (682Kb)
    Official URL: http://www.aiaa.org

    Abstract

    An analytical closed-form solution to the transformed equation that must be solved for the thickness problem in thin-airfoil theory is obtained by expanding the airfoil thickness function in a trigonometric series. Contrary to implications of previous studies, it is shown that the thickness function will contain cosine terms whenever a sharp edge is present and sine terms whenever a rounded edge is involved. Conditions that the constants An and Bm must satisfy the following conditions. For airfoils closed at both ends, for rounded edges, and for sharp edges. Expressions for the thickness functions, thickness/chord ratios, and leading-edge radii of elliptic, Joukowski, and biconvex airfoils are tabulated. The biconvex airfoil is found to be represented by cosine terms

    Item Type: Journal Article
    Additional Information: Copyright for this article belongs to AIAA
    Uncontrolled Keywords: Airfoils;Mathematical analysis;Exact solutions;Aircraft; 13; Airfoil profiles;Thin Airfoils;Trigonometric functions; Aerodynamics;Cosine series;Sharp leading edges;Sine series; Trailing edges
    Subjects: AERONAUTICS > Aerodynamics
    Division/Department: Aerodynamics
    Depositing User: M/S ICAST NAL
    Date Deposited: 03 Mar 2010
    Last Modified: 24 May 2010 09:54
    URI: http://nal-ir.nal.res.in/id/eprint/3648

    Actions (login required)

    View Item